Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 45, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 20, 2018, 4:01 PM EDT. It took effect at Sep 21, 2018, 10:00 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2018, 4:01 PM EDT (20:01 UTC)
- In effect from
- Sep 21, 2018, 10:00 AM EDT
- Expired
- Sep 22, 2018, 3:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
141 WHUS71 KCLE 202001 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 PM EDT Thu Sep 20 2018 LEZ142>149-210415- /O.NEW.KCLE.SC.Y.0045.180921T1500Z-180922T1000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 401 PM EDT Thu Sep 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 6 AM EDT SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 11 AM Friday to 6 AM EDT Saturday. * WINDS...West 15 to 25 knots with gusts up to 35 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
8 follow-up statements
025 WHUS71 KCLE 210323 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1123 PM EDT Thu Sep 20 2018 LEZ142>149-211130- /O.CON.KCLE.SC.Y.0045.180921T1500Z-180922T1000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1123 PM EDT Thu Sep 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 6 AM EDT SATURDAY... * WINDS...West 15 to 25 knots with gusts up to 35 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
265 WHUS71 KCLE 210800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Fri Sep 21 2018 LEZ142>149-211600- /O.EXT.KCLE.SC.Y.0045.180921T1400Z-180922T1000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EDT Fri Sep 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... * WINDS...West 15 to 25 knots with gusts up to 35 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
663 WHUS71 KCLE 211544 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1144 AM EDT Fri Sep 21 2018 LEZ142>149-220345- /O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1144 AM EDT Fri Sep 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...West 15 to 25 knots with gusts up to 35 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
670 WHUS71 KCLE 211942 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 PM EDT Fri Sep 21 2018 LEZ142>149-220345- /O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 342 PM EDT Fri Sep 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...West 15 to 25 knots with gusts up to 35 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
043 WHUS71 KCLE 220059 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 859 PM EDT Fri Sep 21 2018 LEZ142>149-220900- /O.EXT.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 859 PM EDT Fri Sep 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT SATURDAY... * WINDS...North 15 to 25 knots with gusts up to 30 knots overnight diminishing to 10 to 15 knots Saturday afternoon. * WAVES...5 to 8 feet overnight subsiding to 3 to 5 feet Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
894 WHUS71 KCLE 220821 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 421 AM EDT Sat Sep 22 2018 LEZ142>149-221630- /O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 421 AM EDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
097 WHUS71 KCLE 221255 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 855 AM EDT Sat Sep 22 2018 LEZ142>149-221900- /O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 855 AM EDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
863 WHUS71 KCLE 221902 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 302 PM EDT Sat Sep 22 2018 LEZ142>149-222015- /O.EXP.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 302 PM EDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The Northeast winds have diminished to 10 to 15 knots while the waves have subsided to 2 to 4 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 2:04 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 20, 2:04 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 204 PM EDT Thu Sep 20 2018 .SYNOPSIS... A warm front will lift northward to Lake Erie this afternoon. Low pressure over the Central Plains will move to the western Great Lakes tonight as the warm front lifts into Ontario. A cold front trailing the low will sweep across the area by Friday evening. && .NEAR TERM /THROUGH FRIDAY/... Minor changes were made with the update. Warm advection continues to generate and maintain eastward moving convection over Lake Erie. This activity will continue to progress eastward and brush the lakeshore from Lake County into Erie PA. We will raise POPs east of CLE. Questions remain about how much redevelopment we can expect along the lakeshore west of CLE. Diurnal heating is increasing instability some so will continue to mention a slight chance of showers and storms. Will raise max temperature a few degrees to reflect the already warm conditions and expected additional warming. Previous Discussion... High pressure centered over Quebec will shift eastward off the New England Coast today. This will allow a warm front to lift northward to Lake Erie by this afternoon. This may generate enough lift to produce isolated/scattered thunderstorms. Most of these will be very close to the lakeshore as they develop and may only impact locations near and north of a line from Toledo to Cleveland to Ashtabula. Most of the thunderstorms should be out over the lake by evening as they drift northward with the warm front. It will become rather humid by this afternoon and continue that way until a strong cold front sweeps across the region Friday evening. Instability across the region will build during the early afternoon on Friday as a piece of 5H jet energy interacts with the convergence near and ahead of the cold front. It appears the main area of convection will initiate near a line from the Islands to around Findlay. However there may be a lake induced boundary that may also initiate some thunder from extreme NE OH into NW PA early Friday afternoon. The combination of the low level instability and decent shear suggest that severe thunderstorms will be possible. Strong damaging winds will be the main threat but a couple larger hail reports are possible. This threat will continue into Friday evening across the eastern County Warning Area. It will be a very warm day today with highs from around 80 across NW PA to near 90 across NW OH. Warm and humid tonight with lows ranging from the mid 60s to mid 70s. Friday will be another very warm day with highs well into the 80s areawide. If cloud cover doesnt thicken up much by early afternoon a few locations may reach the lower 90s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Shower and thunderstorm activity will be present over the eastern half of the forecast area on Friday night as a cold front crosses the area. All convective activity should taper off by Saturday morning as high pressure builds in from the north behind the front. A cold shot of air will overtake the region with the frontal passage and a fairly saturated 850 mb airmass of 5-7C will move over the lake on Saturday morning and afternoon. This will certainly generate some lake clouds and keep overcast skies downwind of the lake but there is a also slight chance for a lake effect rain shower before some drier air reaches the area later in the day. High pressure will continue to build in on Saturday night into Sunday and the area should remain fairly dry. Temperatures will be well below normal for the period with generally mid 60s for highs on Saturday and recovering to perhaps near 70 on Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... High pressure begins departing the region on Monday as an upper trough moves toward the region early next week, supporting a low pressure system at the surface. The extended guidance still has some differences in the timing and strength of this next system but in short, the weather next week looks active and wet. For right now, it appears that a warm front will cross the region late Monday into early Tuesday and then a strong cold front will cross the area late Tuesday into Wednesday. While a rain signal has been consistent over the past several model runs, still concerned about coverage to go more than 50/50 chance pops for the extended guidance. Temperatures will generally be near normal, although they could end up being a bit lower if rain coverage is high. && .AVIATION /18Z Thursday THROUGH Tuesday/... Convection across Lake Erie is now moving east into the lake shore east of CLE and will progress to ERI over the next hour. An outflow boundary was laid out south of TOL which extends east to CLE. Convection has begun to develop along the boundary which will likely persist into the afternoon and produce MVF conditions from near FDY to CLE. Elsewhere scattered to broken cumulus will persist until sunset. Convection should lift north of the region by this evening and then the region will be in the warm sector until sometime on Thursday. Generally VFR conditions are expected overnight. The approach of a cold front on Friday will likely produce a band of showers and storms that will progress across the taf sites during the afternoon. MVFR conditions can be expected with the line. The pressure gradient will increase ahead of the front and wind gusts will increase to 25 knots at most locations. OUTLOOK...Non-VFR fog possible Sunday morning. && .MARINE... The next few days will be fairly active for mariners on Lake Erie. High pressure just east of the area will continue east as a cold front approaches the area for Friday. Ahead of the front, winds today will be out of the south and generally light, perhaps 10-15 knots max over the waters. However, as the front gets closer on Friday, winds will increase out of the southwest 15-20 knots over the lake, fairly close to small craft advisory criteria. The front will cross the lake Friday evening and winds will shift around to the northwest with its passage. Winds 15-20 knots will build waves fairly quickly for the nearshore areas Friday night into Saturday and a small craft advisory will likely be needed at this point. High pressure will build into the region for the weekend and winds should become light and variable by Sunday. However, there could be some residual choppy waves over Lake Erie on Saturday, so perhaps the best recreational conditions will be on Sunday. High pressure departs the area on Monday and the next low pressure system approaches on Monday night for early next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...LaPlante MARINE...Sefcovic
Hazardous weather outlook, Sep 20, 4:04 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 404 AM EDT Thu Sep 20 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-210815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 404 AM EDT Thu Sep 20 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front will move across the region on Friday. Severe thunderstorms will be possible Friday afternoon and evening. The main threat will be damaging winds but large hail may also occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 20, 3:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG MIDDLEFIELD 41.46N 81.08W
09/20/2018 GEAUGA OH EMERGENCY MNGR
A ROOF OF A STRUCTURE ON KINSMAN ROAD. TREES AND WIRES
DOWN ON NAUVOO ROAD. POSSIBLE TORNADO.
&&
SJAMISONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:17 PM EDT | Tornado Warning | CLE | Ashtabula, Geauga, Trumbull | 28 min |
| Sep 20, 2:26 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 49 min |
| Sep 20, 2:43 PM EDT | Tornado Warning | CLE | Geauga, Trumbull | 47 min |
| Sep 20, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 26 min |
| Sep 20, 7:18 PM EDT | Special Weather Statement | CLE | Lucas | 57 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.